Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 214, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 8, 2005, 6:53 PM CDT for Pierce County, Saint Croix County, Wisconsin. It was in force for 75 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2005, 6:53 PM CDT (23:53 UTC)
- Expired
- Jul 8, 2005, 8:08 PM CDT
- In force
- 75 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 78 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:55 PM CDT | HAIL 1.5 | 5 Wnw River Falls, WI | HAIL CAUSED VEGETATION DAMAGE ON THE SPOTTERS PROPERTY. ALSO REPORTED WIND GUSTS TO 50 MPH THAT RESULTED IN NO ADDITIONAL DAMAGE. |
| Jul 8, 7:59 PM CDT | TSTM WND DMG | River Falls, WI | COUNTY DISPATCH REPORTED LARGE OAK TREE BLOWN DOWN ON A CAR. EXACT SIZE OF THE TREE UNKNOWN. |
| Jul 8, 7:59 PM CDT | HAIL 0.88 | River Falls, WI | COUNTY DISPATCH REPORTED DIME TO NICKEL SIZE HAIL IN RIVER FALLS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 082353 SVRMPX WIC093-109-090100- /O.NEW.KMPX.SV.W.0214.050708T2353Z-050709T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 653 PM CDT FRI JUL 8 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN PIERCE COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 800 PM CDT * AT 647 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR RIVER FALLS...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ELLSWORTH... RIVER FALLS.. MARTEL... LAT...LON 4497 9274 4479 9276 4469 9231 4497 9232 $$ JPR
3 follow-up statements
000 WWUS53 KMPX 090010 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 708 PM CDT FRI JUL 8 2005 WIC093-109-090100- /O.CON.KMPX.SV.W.0214.000000T0000Z-050709T0100Z/ ST. CROIX WI-PIERCE WI- 708 PM CDT FRI JUL 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR PIERCE AND ST. CROIX COUNTIES... AT 655 PM...ONE AND ONE HALF INCH DIAMETER HAIL WAS REPORTED 5 MILES WEST...NORTHWEST OF RIVER FALLS. AT 707 PM CDT...DOPPLER RADAR INDICATED A REDEVELOPING SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR RIVER FALLS...AND MOVING EAST AT 5 TO 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE RIVER FALLS...MARTEL...BELDENVILLE...ELLSWORTH AND BALDWIN. LAT...LON 4497 9274 4479 9276 4469 9231 4497 9232 $$ JPR
000 WWUS53 KMPX 090046 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 743 PM CDT FRI JUL 8 2005 WIC093-109-090100- /O.CON.KMPX.SV.W.0214.000000T0000Z-050709T0100Z/ ST. CROIX WI-PIERCE WI- 743 PM CDT FRI JUL 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR PIERCE AND ST. CROIX COUNTIES... AT 741 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL. ANOTHER THUNDERSTORM WAS DEVELOPING WEST OF RIVER FALLS...THAT COULD ALSO PRODUCE HAIL. THE STORMS WERE MOVING EAST AT 5 TO 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE RIVER FALLS...MARTEL...AND BELDENVILLE. LAT...LON 4497 9274 4479 9276 4469 9231 4497 9232 $$
000 WWUS53 KMPX 090108 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 806 PM CDT FRI JUL 8 2005 WIC093-109-090116- /O.EXP.KMPX.SV.W.0214.000000T0000Z-050709T0100Z/ ST. CROIX WI-PIERCE WI- 806 PM CDT FRI JUL 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PIERCE AND ST. CROIX COUNTIES EXPIRED AT 800 PM CDT... AT 759 PM...DIME SIZE HAIL WAS REPORTED IN RIVER FALLS. THE THUNDERSTORMS WERE NEAR AND JUST SOUTHEAST OR RIVER FALLS BUT HAVE WEAKENED. A NEW WARNING IS NOT PLANNED AT THIS TIME. HAIL AROUND ONE HALF INCH IN DIAMETER IS STILL POSSIBLE. LAT...LON 4497 9274 4479 9276 4469 9231 4497 9232 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:50 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jul 8, 2:50 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 250 PM CDT FRI JUL 8 2005 .DISCUSSION... THUNDERSTORM COMPLEX THAT BEGAN OVER EASTERN ND EARLY THIS MORNING NOW OVER NW IA AND TRYING TO FADE AWAY. MCV EVIDENT IN THE WATER VAPOR IMAGERY OVER NORTH CENTRAL MN WITH A SHORT WAVE STRETCHING BACK TO NEAR ABERDEEN. 12Z NAM QUITE EXCITED ABOUT CONVECTION OVER THE EASTERN CWA THROUGH THE EVENING WITH PRETTY GOOD LAYER Q-VECTOR CONVERGENCE/MOISTURE INDICATED. LAYER DIVERGENCE ALOFT IS ALSO QUITE IMPRESSIVE. VERTICAL PROFILE ALSO VEERS DRAMATICALLY FROM THE SURFACE TO 500 MB. THE 00Z WRF DID NOT HANDLE THIS MORNINGS CONVECTION AT ALL. IN FACT...THE RUN FROM THE NIGHT BEFORE WAS JUST ABOUT SPOT ON WITH THE BOW MOVING ACROSS EASTERN SD AND WEST CENTRAL/SW MN FOR THIS MORNING. ANYWAY...LAST NIGHTS WRF RUN INDICATES ONLY A FEW SHOWERS THIS AFTERNOON/EVENING OVER THE EASTERN CWA. WILL USE 20 TO 40 POPS FOR THIS EVENING FROM WEST TO EAST...THEN KNOCK THE ACTIVITY OUT DURING THE EARLY MORNING HOURS. ADDED SOME PATCHY FOG TO THE NORTHERN AND WESTERN CWA FOR THE EARLY MORNING HOURS DUE TO THE RAIN FROM THIS MORNING/EARLY AFTERNOON AND LACK OF ANY SIGNIFICANT HEATING TO REALLY DRY THINGS UP. FOG TECHNIQUE USING THE NAM BUFKIT PROFILES FOR AXN AND STC SHOW PRETTY GOOD CHANCES FOR FOG AS WELL. SATURDAY BEGINS THE WARM UP THAT SHOULD LAST THROUGH MONDAY. RIDGING ALOFT WILL SPREAD IN FROM THE DAKOTAS AND 850 MB WILL CLIMB INTO THE LOWER TO MIDDLE 20S THROUGH MONDAY. THIS WOULD GIVE HIGHS IN THE LOWER TO MIDDLE 90S WHICH IS PRECISELY WHAT THE MET AND MAV ARE GIVING. SO NO ARGUMENT HERE. NAM MODEL SURFACE DEW POINTS SEEM TO BE ABOUT 5 TO 8 DEGREES TO HIGH DURING THE WEEKEND AND PREFER A RANGE IN THE UPPER 60S TO LOWER 70S...WHICH IS IN LINE WITH THE MAV GUIDANCE. THIS WOULD PRODUCE A HEAT INDEX VALUE OF 103 DEGREES SUNDAY AFTERNOON FOR THE MSP AREA WHICH IS CLOSE TO A HEAT ADVISORY UNDER THE LATEST CRITERIA. THE PROBLEM IS THE LOW SUNDAY NIGHT IS GOING TO BE CLOSE TO 75 DEGREES. HENCE...WILL HAVE TO CLOSELY MONITOR THE NEED FOR A HEAT ADVISORY FOR SUNDAY/SUNDAY NIGHT. MONDAY A LITTLE IFFY AS UPPER HEIGHTS BEGIN TO LOWER WITH APPROACHING COOL FRONT AND SHORT WAVE...BUT ANOTHER HOT DAY COULD BE IN STORE FOR THE EASTERN AND SOUTHERN PORTIONS OF THE CWA AND USED LOWER 90S FOR THIS AREA WHICH WAS CLOSE TO THE MEX GUIDANCE. LONGER TERM...MONDAY NIGHT THROUGH FRIDAY EXPECT MCS TO MOVE SE THRU CWA MON NIGHT AHEAD OF 500MB SHORT WAVE. SHORT WAVE SLOW TO MOVE THRU TUE SO LEFT 20 POPS IN FCST INTO AFT. A BREAK TUE NIGHT WITH DRIER AIR FILTERING IN BEHIND WAVE BUT ON WED ANOTHER SHORT WAVE...THIS TIME ACCOMPANIED BY A SFC/850MB FRONT IS FCST TO SWING THRU ZONES. HAVE ADDED SCT POPS WED INTO WED NIGHT FOR THIS FROPA. THU THRU FRI LOOK DRY AS SFC HIGH BUILDS IN ALONG WITH CAA. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && RAH/MARGRAF
Hazardous weather outlook, Jul 8, 11:48 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1148 AM CDT FRI JUL 8 2005 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-091047- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 1148 AM CDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE REGION THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE STRONG... CAUSING HAIL UP TO DIME SIZE ALONG WITH WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY. RAH
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.